Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Why does my heartbeat increase after Oxycodone IR ?

Hello, I recently started an opioid therapy for chronic pain . I took about 7.5mg of Oxycodone IR and my heart began to beat insanely fast for about 2mins had to call emergency but my heart became more stable so I just enjoyed the med. I have to dose soon but I m afraid of this, any tips?
Asked On : Thu, 29 Mar 2012
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hello! After carefully going through your discussion, I would like to suggest three very important facts
1) Oxycodone is reserved for management of moderate to severe pain only & the extended release formulation is specifically designed for a continuous relief of pain & should not be used intermittently.
2) It is a potential habit forming & addictive drug.
3) Your symptoms of sudden increase in the heart beats is attributed to a potentially lethal side effect of oxycodone, that it is a powerful respiratory depressant, especially when the first dose is larger than required.
So, I would request you to immediately stop oxycodone, as there are many better alternatives to it.
Thanks & take care of yourselves!
Answered: Sun, 13 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor